Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

March 12, 2021Crawford County, Kansas

NWS Springfield, MO issued this special weather statement at Mar 12, 2021, 1:20 PM CST for Crawford County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2021, 1:20 PM CST (19:20 UTC)
Expired
Mar 12, 2021, 1:45 PM CST
In force
25 min
Issued by
NWS Springfield, MO

County Crawford County, KS

The radar

The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS83 KSGF 121920
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
120 PM CST Fri Mar 12 2021
 
KSZ097-121945-
Crawford KS-
120 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 145
PM CST...

At 120 PM CST, Doppler radar was tracking a strong thunderstorm near
Erie, moving east at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Arma...
Franklin...                       Walnut...
Hepler...                         Beulah...
Greenbush...                      Ringo...
Lone Oak...                       Farlington...
Brazilton...                      Polk...
Englevale...                      

LAT...LON 3766 9509 3768 9489 3767 9470 3742 9470
      3744 9509
TIME...MOT...LOC 1920Z 269DEG 46KT 3755 9530 

$$

Terry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 12, 11:36 AM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 12, 11:36 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1136 AM CST Fri Mar 12 2021

.SHORT TERM...(Today and Sunday)

The synoptic pattern is in great shape for excessive rainfall
across extreme southeast Kansas and the Missouri Ozarks. A deep
trough is present over the western United States. A positive
tilted structure to this upper low allowed a sub-tropical plume of
moisture to flow directly over the Ozarks. Meanwhile low level
moisture transport was beginning to co-locate underneath the sub-
tropical plume aloft. This will begin to enhance rainfall rates
across southern Missouri today through Sunday.

Convection is expected to increase in areal coverage across the
region today. Locations that experienced decent rainfall yesterday
will need to be monitored closely for flash flooding as some areas
have saturated soil conditions and elevated streamflows.

Deep moisture will find large amounts of isentropic pressure
advection lift tonight across a widespread area of southern
Missouri and southeast Kansas. Significant flash flooding is
becoming a possibility, and we will upgrade the Hazardous Weather
Outlook to include a significant risk for flash flooding. Our
current regime fits the "Maddox Synoptic Pattern" for flooding
quite well.

Warm advection convection should begin to subside Saturday
afternoon and evening, providing a small break before another
round of showers and thunderstorms approach from the west during
the day on Sunday. This round of rainfall will also be widespread.

Storm total rainfall amounts will range from two to four inches
with localized higher amounts.

The Flood Watch will continue through Saturday and be re-evaluated
at that time for a possible expansion into Sunday.

.LONG TERM...(Monday through Thursday)

Some additional rain showers will be possible on Monday as the
upper level cold core tracks over the region. This rainfall will
be much lighter, and cover less area. Eventually we completely dry
up by Monday evening as the system progresses east of the region.

After a dry and mild day on Tuesday, another system approaches and
brings us another round of rain showers on Wednesday into
Thursday. Given wet antecedent conditions along with elevated
streamflows, we could experience more flooding with this mid week
system.

Zonal flow evolves toward the end of the forecast period with Gulf
moisture returning next weekend. This will likely set the stage
for more rain chances.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1125 AM CST Fri Mar 12 2021

Cloud cover will remain across the region over the next 24 hours
as multiple rounds of rain impact the area. Ceilings will remain
IFR with occasional LIFR possible where heavy rain and
thunderstorms impact area terminals. Where rain does occur
visibilities will be impacted with IFR and LIFR conditions
probable.

A short break in the rain may occur Saturday afternoon and evening
before a cold front makes its way through the region Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Saturday afternoon for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Flood Watch through Saturday afternoon for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Hatch
Hazardous weather outlook, Mar 12, 3:58 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
358 AM CST Fri Mar 12 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
358 AM CST Fri Mar 12 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated flooding risk.
  Limited lightning risk.

DISCUSSION...

Showers and thunderstorms will continue through today and tonight.
Flooding and flash flooding is expected as rainfall rates begin
to increase. Localized significant flash flooding can not be
ruled out in localized areas where training thunderstorms occur.

Some of the more robust thunderstorms today and tonight could
produce small hail and wind gusts in excess of 50 mph. Widespread
or significant severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Showers and thunderstorms will be ongoing Saturday morning and
continue into the afternoon. Eventually this activity will exit
the Ozarks region by Saturday evening.

Another round of showers and thunderstorms will occur Sunday. This
activity will be widespread in nature, and carry a risk for
additional flooding. No severe weather is expected on Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Local storm report, Mar 12, 9:56 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 AM     HEAVY RAIN       1 SW MARSHFIELD         37.32N 92.92W
03/12/2021  M4.59 INCH       WEBSTER            MO   MESONET

            MESONET STATION FW8938 MARSHFIELD. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0935 AM     HEAVY RAIN       3 NNE NORTHVIEW         37.32N 92.98W
03/12/2021  M4.13 INCH       WEBSTER            MO   MESONET

            MESONET STATION CW2303 4 WSW MARSHFIELD. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0930 AM     HEAVY RAIN       3 ESE GLIDEWELL         37.28N 93.29W
03/12/2021  M3.44 INCH       GREENE             MO   MESONET

            MESONET STATION FW7438 4 N SPRINGFIELD. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       3 NNE NORTHVIEW         37.32N 92.98W
03/12/2021  M3.07 INCH       WEBSTER            MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION MRFM7 MARSHFIELD 4
            WSW. THE PERIOD OF THE HEAVY RAIN EVENT WAS
            24 HOURS.

0902 AM     HEAVY RAIN       4 E GLIDEWELL           37.30N 93.25W
03/12/2021  M3.05 INCH       GREENE             MO   MESONET

            MESONET STATION PVMM7 SPRINGFIELD-PLEASANT
            VIEW SCHOOL. THE PERIOD OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       4 WSW BASSVILLE         37.33N 93.20W
03/12/2021  M2.88 INCH       GREENE             MO   COCORAHS

            COCORAHS STATION MO-GR-58 FAIR GROVE 4.7
            SSW. THE PERIOD OF THE HEAVY RAIN EVENT WAS
            24 HOURS.

0700 AM     HEAVY RAIN       7 NNW BANGERT           37.86N 91.55W
03/12/2021  M2.58 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-27 ST. JAMES 10.1
            SSE. THE PERIOD OF THE HEAVY RAIN EVENT WAS
            24 HOURS.

0700 AM     HEAVY RAIN       1 NW SALEM              37.66N 91.55W
03/12/2021  M2.57 INCH       DENT               MO   COCORAHS

            COCORAHS STATION MO-FSA-065 SALEM 1.8 NW.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0931 AM     HEAVY RAIN       1 NW SALEM              37.66N 91.55W
03/12/2021  M2.57 INCH       DENT               MO   MESONET

            MESONET STATION DW1779 SALEM. THE PERIOD OF
            THE HEAVY RAIN EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       4 NE FORT LEONARD WOOD  37.75N 92.11W
03/12/2021  M2.50 INCH       PULASKI            MO   CO-OP OBSERVER

            CO-OP OBSERVER STATION FLWM7 FORT LEONARD
            WOOD COOP. THE PERIOD OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

0839 AM     HEAVY RAIN       1 ENE ROBY              37.52N 92.12W
03/12/2021  M2.50 INCH       TEXAS              MO   MESONET

            MESONET STATION RBRM7 ROBY RAWS. THE PERIOD
            OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0902 AM     HEAVY RAIN       4 SE GLIDEWELL          37.27N 93.28W
03/12/2021  M2.49 INCH       GREENE             MO   MESONET

            MESONET STATION TRMM7 SPRINGFIELD-TRUMAN
            ELEMENTARY. THE PERIOD OF THE HEAVY RAIN
            EVENT WAS 24 HOURS.

0831 AM     HEAVY RAIN       2 ENE FORT LEONARD WOOD 37.72N 92.12W
03/12/2021  M2.45 INCH       PULASKI            MO   AWOS

            AWOS STATION KTBN FORT LEONARD WOOD AWOS.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0730 AM     HEAVY RAIN       1 SE MARSHFIELD         37.33N 92.90W
03/12/2021  M2.42 INCH       WEBSTER            MO   COCORAHS

            COCORAHS STATION MO-WB-7 MARSHFIELD 0.9 SE.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0700 AM     HEAVY RAIN       1 NE SALEM              37.65N 91.53W
03/12/2021  M2.40 INCH       DENT               MO   COCORAHS

            COCORAHS STATION MO-DT-12 SALEM 1.1 NNE. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0659 AM     HEAVY RAIN       7 SE DEVIL'S ELBOW      37.79N 91.97W
03/12/2021  M2.31 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-25 NEWBURG 9.6 SSW.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0901 AM     HEAVY RAIN       STRAFFORD               37.27N 93.12W
03/12/2021  M2.29 INCH       GREENE             MO   MESONET

            MESONET STATION SHSM7 STRAFFORD HIGH SCHOOL.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0800 AM     HEAVY RAIN       4 E SALEM               37.64N 91.47W
03/12/2021  M2.25 INCH       DENT               MO   COCORAHS

            COCORAHS STATION MO-DT-14 SALEM 3.5 E. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0901 AM     HEAVY RAIN       5 NNE SPRINGFIELD       37.26N 93.25W
03/12/2021  M2.21 INCH       GREENE             MO   MESONET

            MESONET STATION VLWM7 5.1 NE SPRINGFIELD.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

0900 AM     HEAVY RAIN       1 SW GLIDEWELL          37.29N 93.34W
03/12/2021  M2.20 INCH       GREENE             MO   MESONET

            MESONET STATION NWTM7 SPRINGFIELD-NW WATER
            TREATMENT PLANT. THE PERIOD OF THE HEAVY
            RAIN EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       2 SW WILLARD            37.29N 93.46W
03/12/2021  M2.17 INCH       GREENE             MO   COCORAHS

            COCORAHS STATION MO-GR-81 WILLARD 2.6 W. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0630 AM     HEAVY RAIN       4 NNW LAKE SPRING       37.84N 91.70W
03/12/2021  M2.11 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-17 ROLLA 8.2 SSE. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       5 NNW LAKE SPRING       37.85N 91.71W
03/12/2021  M2.06 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-28 ROLLA 7.6 SSE. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0700 AM     HEAVY RAIN       4 N LECOMA              37.84N 91.72W
03/12/2021  M2.05 INCH       PHELPS             MO   COCORAHS

            COCORAHS STATION MO-PH-37 ROLLA 8.1 SSE. THE
            PERIOD OF THE HEAVY RAIN EVENT WAS 24 HOURS.

0600 AM     HEAVY RAIN       4 S MARSHFIELD          37.29N 92.90W
03/12/2021  M2.04 INCH       WEBSTER            MO   COCORAHS

            COCORAHS STATION MO-WB-5 MARSHFIELD 3.6 S.
            THE PERIOD OF THE HEAVY RAIN EVENT WAS 24
            HOURS.

&&
Local storm report, Mar 12, 10:17 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1017 AM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FLOOD            2 SSW COMPETITION       37.45N 92.45W
03/12/2021                   WRIGHT             MO   DEPT OF HIGHWAYS

            HIGHWAY Z IS CLOSED DUE TO FLOODING AT ELK
            CREEK.

&&

MB
Local storm report, Mar 12, 10:39 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1039 AM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            2 W FAIR GROVE          37.39N 93.18W
03/12/2021                   GREENE             MO   DEPT OF HIGHWAYS

            STATE HIGHWAY CC IS CLOSED DUE TO FLOODING
            AT THE LITTLE POMME DE TERRE RIVER WEST OF
            FAIR GROVE.

&&

MB
Local storm report, Mar 12, 12:08 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            SLIGO                   37.78N 91.37W
03/12/2021                   DENT               MO   DEPT OF HIGHWAYS

            STATE HIGHWAY TT IS CLOSED DUE TO FLOODING
            AT CROOKED CREEK.

&&

MB
Local storm report, Mar 12, 1:19 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 PM CST FRI MAR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            6 SE SLEEPER            37.69N 92.53W
03/12/2021                   LACLEDE            MO   PUBLIC

            WATER IS FLOWING OVER THE ROAD (UNKNOWN
            DEPTH) ON GRINDSTONE ROAD AT MILL CREEK.

&&

MB
Special weather statement, Mar 12, 1:20 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
120 PM CST Fri Mar 12 2021

KSZ097-121945-
Crawford KS-
120 PM CST Fri Mar 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 145
PM CST...

At 120 PM CST, Doppler radar was tracking a strong thunderstorm near
Erie, moving east at 55 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Girard...                         Arma...
Franklin...                       Walnut...
Hepler...                         Beulah...
Greenbush...                      Ringo...
Lone Oak...                       Farlington...
Brazilton...                      Polk...
Englevale...

LAT...LON 3766 9509 3768 9489 3767 9470 3742 9470
      3744 9509
TIME...MOT...LOC 1920Z 269DEG 46KT 3755 9530

Terry

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 1:26 AM CSTAreal Flood WarningSGFLaclede, Webster, Wright34 hr
Mar 12, 1:32 AM CSTAreal Flood WarningSGFDent, Phelps, Pulaski, Texas14 hr
Mar 12, 9:18 AM CSTAreal Flood WarningSGFGreene12 hr
Mar 12, 9:31 AM CSTRiver Flood WarningSGFShannon47 hr
Mar 12, 12:21 PM CSTAreal Flood WarningSGFBenton, Cedar, Hickory, St. Clair, Vernon12 hr
Mar 12, 3:05 PM CSTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Morgan and 2 more18 hr
Mar 12, 3:06 PM CSTDense Fog AdvisorySGFBarry, Howell, McDonald, Newton, Oregon, Ozark and 2 more5 hr

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.